Arkansas, 2015

Flash Flood and Damaging Wind in Arkansas, July 20 to 23, 2015

July 20 to 23, 2015 · NWS LZK · 2 events in 1 county or zone

Some severe thunderstorm winds and flash flooding occurred in Fulton County on the 20th and 23rd of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Some severe thunderstorm winds and flash flooding occurred in Fulton County on the 20th and 23rd of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 20, 1:58 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 20, 1:58 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT MON JUL 20 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY
HIGH PRESSURE OVER THE AREA WILL MOVE SLIGHTLY WESTWARD TONGIHT
AND TUESDAY. THIS IS GOING TO ALLOW A COLD FRONT TO MOVE INTO
ARKANSAS FROM MISSOURI. THIS FRONT WILL SLOWLY WORK SOUTH THROUGH
WEDNESDAY AND STALL IN SOUTH ARKANSAS WEDNESDAY. RAIN CHANCES WILL
INCREASE ALONG AND NEAR THIS FRONT THROUGH THURSDAY. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL DUE TO
ABUNDANT MOISTURE AVAILABLE.

THE HEAT ADVISORY WILL EXPIRE EARLY THIS EVENING. TEMPERATURES THE
NEXT FEW DAYS WILL BE A FEW DEGREES COOLER DUE TO CLOUD COVER AND
RAIN CHANCES...SO HEAT INDICES WILL BE LOWER.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
AREA THROUGH THE EXTENDED TERM...WITH THE RIDGE CENTERED OVER THE
SOUTHERN PLAINS THROUGHOUT THE PERIOD. AS THE RIDGE SLIPS A BIT
WESTWARD...IT MAY ALLOW FOR SOME ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP...ESPECIALLY ACROSS THE NERN ZONES.
OTHERWISE IT WILL REMAIN QUITE HOT...WITH AFTERNOON TEMPERATURES
TOPPING OUT IN THE UPPER 90S TO AROUND 100 ACROSS MUCH OF THE
STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73  86  70  86 /  30  40  50  50
CAMDEN AR         75  95  74  93 /  10  10  20  30
HARRISON AR       73  84  70  84 /  50  50  50  50
HOT SPRINGS AR    75  93  74  92 /  10  30  30  30
LITTLE ROCK   AR  77  94  75  93 /  20  30  30  40
MONTICELLO AR     77  95  75  94 /  10  20  20  30
MOUNT IDA AR      75  92  73  91 /  10  30  20  30
MOUNTAIN HOME AR  72  84  69  84 /  50  50  50  50
NEWPORT AR        74  87  72  86 /  30  40  50  50
PINE BLUFF AR     77  94  74  93 /  10  20  30  30
RUSSELLVILLE AR   76  91  75  90 /  20  40  40  50
SEARCY AR         75  90  72  89 /  20  40  40  50
STUTTGART AR      78  93  76  92 /  20  30  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PRAIRIE-PULASKI-SALINE-
WHITE-WOODRUFF.

&&

SHORT TERM...51 / LONG TERM...57
Hazardous weather outlook, Jul 20, 6:28 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
728 PM CDT MON JUL 20 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
728 PM CDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS SOUTHERN MISSOURI
THIS EVENING. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS NORTHERN ARKANSAS THIS EVENING...AND
CONTINUE INTO THE OVERNIGHT HOURS AS THIS FRONT DROPS SOUTH INTO
NORTHERN ARKANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ANY THUNDERSTORM COULD PRODUCE STRONG WINDS...SOME
SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL STALL ACROSS CENTRAL SECTIONS OF THE STATE ON
TUESDAY. EXPECT CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE...GENERALLY ACROSS THE NORTHERN HALF TO TWO THIRDS OF
THE SATE. THE BEST CHANCES FOR SEEING PRECIPITATION WILL BE
MAINLY DURING THE AFTERNOON AND EVENING HOURS THROUGH THURSDAY.
SOME STORMS COULD BECOME STRONG...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

TEMPERATURES WILL REMAIN QUITE WARM...ESPECIALLY LATE THIS WEEK
INTO THE UPCOMING WEEKEND. HEAT INDEX VALUES WILL RETURN ABOVE 100
DEGREES FOR A LARGER PORTION OF THE AREA AS UPPER LEVEL HIGH
PRESSURE RETURNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/62

In the hours before

Special weather statement, Jul 20, 5:49 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT MON JUL 20 2015

ARZ003-210030-
BOONE AR-
649 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 730
PM CDT...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OMAHA...OR 12 MILES NORTH OF HARRISON...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...OMAHA...WININGTON...
SELF...ROBERSON HOLLOW...MYRTLE...WILLIS...ALPENA...CRUMPLER
SUBDIVISION...ZINC...SOUTH LEAD HILL...BEAR CREEK SPRINGS...NEW HOPE
IN BOONE COUNTY...RIDGEWAY...BURLINGTON AND HOPEWELL IN BOONE COUNTY.

LAT...LON 3650 9292 3649 9290 3627 9290 3626 9330
      3649 9329
TIME...MOT...LOC 2348Z 268DEG 34KT 3641 9317

65
Special weather statement, Jul 20, 6:39 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT MON JUL 20 2015

ARZ005-006-210130-
BAXTER AR-FULTON AR-
739 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
NORTHEASTERN BAXTER COUNTIES UNTIL 830 PM CDT...

AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GAINESVILLE...OR 14 MILES NORTH OF MOUNTAIN
HOME...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAMALIEL LANDING...VIDETTE...ROBINSON POINT LANDING...CLARKRIDGE...
GEPP...HENDERSON AND GAMALIEL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3649 9195 3630 9219 3649 9238 3650 9197
TIME...MOT...LOC 0039Z 302DEG 21KT 3654 9233

65

The radar

The Springfield radar (KSGF), 170 km away, was scanning. The volume nearest the first event began at 01:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 20, 7:25 PM CST
Where
Fulton County, Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.370, -91.820

Power lines were blown down in Salem.

Flash Flood, Fulton

When
July 23, 8:32 PM CST to 11:00 PM CST
Where
Fulton County, 3.62 mi WNW of Mammoth Spg to 2.57 mi WNW of Mammoth Spg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.499, -91.541

Flash flooding closed several roads across the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596441, 596440.